Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 45, NWS Cheyenne, WY

June 15, 2005Morrill County, Nebraska

NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 15, 2005, 9:45 PM MDT for Morrill County, Nebraska. It was in force for 37 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 15, 2005, 9:45 PM MDT (03:45 UTC)
Expired
Jun 15, 2005, 10:22 PM MDT
In force
37 min
Issued by
NWS Cheyenne, WY
Area
Counties, with a storm outline in the text

County Morrill County, NE

The radar

The Cheyenne radar (KCYS), 158 km from the middle of the area, began a volume at 03:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 15, 9:50 PM MDTHAIL 0.886 S Bridgeport, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 3.8 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2005-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 26 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2005-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
26 J/kg
Mixed-layer CIN
-175 J/kg
Mixed-layer LCL
2823 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KCYS 160345
SVRCYS
NEC123-160430-
/O.NEW.KCYS.SV.W.0045.050616T0345Z-050616T0430Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
945 PM MDT WED JUN 15 2005

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL AND SOUTHERN MORRILL COUNTY IN THE PANHANDLE OF NEBRASKA

* UNTIL 1030 PM MDT

* AT 936 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR COURTHOUSE ROCK GOLF
  CLUB...OR ABOUT 30 MILES NORTH OF SIDNEY...AND MOVING EAST AT 20
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MUD SPRINGS BY 955 PM MDT
  7 MILES NORTH OF CAMP LAKE BY 1015 PM MDT

LAT...LON 4175 10326 4145 10325 4144 10265 4178 10267

$$

SOWKO
2 follow-up statements
000 
WWUS55 KCYS 160400
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
958 PM MDT WED JUN 15 2005

NEC123-160430-
/O.CON.KCYS.SV.W.0045.000000T0000Z-050616T0430Z/
MORRILL NE-
958 PM MDT WED JUN 15 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1030 PM MDT FOR
SOUTHERN MORRILL COUNTY...

AT 949 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR COURTHOUSE ROCK GOLF
CLUB...OR ABOUT 32 MILES NORTH OF SIDNEY...MOVING EAST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  7 MILES NORTH OF MUD SPRINGS BY 950 PM MDT
  9 MILES NORTH OF CAMP LAKE BY 1010 PM MDT
  BROADWATER BY 1015 PM MDT

WINDS TO 50 MPH WERE REPORTED NEAR BRIDGEPORT AT 950 PM WITH THIS 
STORM. HIGHER WIND GUSTS ARE LIKELY OCCURRING. THIS IS A 
DANGEROUS STORM...SEEK SAFE SHELTER AND STAY AWAY FROM WINDOWS

LAT...LON 4175 10326 4145 10325 4144 10265 4178 10267

$$

SOWKO
000 
WWUS55 KCYS 160422
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
1020 PM MDT WED JUN 15 2005

NEC123-160430-
/O.CAN.KCYS.SV.W.0045.000000T0000Z-050616T0430Z/
MORRILL NE-
1020 PM MDT WED JUN 15 2005

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MORRILL COUNTY IS
CANCELLED...

AT 1020 PM NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE STORM 
THAT PROMPTED THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MORRILL 
COUNTY HAD WEAKENED...THUS THE WARNING HAS BEEN CANCELLED. 

LAT...LON 4175 10326 4145 10325 4144 10265 4178 10267

$$

SOWKO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 2:05 PM MDT, 7 hours 40 minutes earlier.

Area forecast discussion, Jun 15, 2:05 PM MDT, 7 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
205 PM MDT WED JUN 15 2005

.SHORT TERM...UPPER RIDGE WILL REBUILD OVER THE CWA TONIGHT AS A
SHORT WAVE INDUCES AN MCS OVER CENTRAL NEBRASKA.  UPPER RIDGE WILL
REMAIN CENTERED OVER THE FORECAST AREA THURSDAY AND A SHORTWAVE WILL
MOVE INTO THE WESTERN PORTION OF THE CWA IN THE AFTERNOON.  LOW
LEVEL MOISTURE WILL BE LIMITED TONIGHT AND THURSDAY...BUT MID LEVEL
MOISTURE WILL REMAIN OVER THE AREA.  LIS WILL BE FROM -3 TO -5 IN
THE NEBRASKA PANHANDLE THIS EVENING...WITH CAPE VALUES OVER 1000
J/KG.  THETA E RIDGE AXIS WILL BE ALONG THE WY/NEB AT 00Z THIS
EVENING.  WILL MENTION A CHANCE OF THUNDERSTORMS THIS EVENING...WITH
SOME STORMS BECOMING SEVERE IN THE NEBRASKA PANHANDLE...ESPECIALLY
ACROSS THE SOUTHERN HALF.  BY MIDNIGHT...SHOWERS SHOULD LINGER
ACROSS THE EASTER PORTION OF THE NEBRASKA PANHANDLE...WHILE
CONDITIONS IMPROVE ACROSS THE REST OF THE AREA.  THURSDAY LOOKS LIKE
A REPEAT OF TODAY...AND LIS WILL BE FORM -4 TO -6 EAST OF THE
LARAMIE RANGE WITH CAPE VALUES OVER 2000 J/KG.  BELIEVE ANOTHER
ROUND OF SEVERE WEATHER WILL BE LIKELY EAST OF THE LARAMIE RANGE
THURSDAY AFTERNOON.  HIGH TEMPERATURES WILL BE FROM 5 TO 10 DEGREES
ABOVE NORMAL.  WITH THE SATURATING RAINS OF THE PAST COUPLE OF
WEEKS...WILL HAVE TO WATCH THE STRONGER THUNDERSTORMS FOR THE
POSSIBILITY OF FLASH FLOODING...ESPECIALLY ACROSS THE SOUTHEAST
PORTION OF THE CWA.

.LONG TERM...FOR THURSDAY NIGHT THROUGH SATURDAY...ANY SHOWER AND
THUNDERSTORM ACTIVITY WHICH DEVELOPS THURSDAY EVENING WILL DECAY
QUICKLY AND MOVE OUT OF THE AREA BY MIDNIGHT.  DEEP SOUTHWEST FLOW
CONTINUES WITH WEST COAST CUTOFF CONTINUING TO MIGRATE SOUTH ALONG
THE OREGON COAST.  KEPT LOW POPS IN FOR FRIDAY AFTERNOON BUT MAINLY
OVER THE MTNS.  SATURDAY WILL BE DRY DUE TO MID LEVEL
WARMING/SUBSIDENCE WHICH PLACES CAP OVER LOWER ATMOSPHERE.  TEMPS
AROUND 5 TO 10 DEGREES ABOVE NORMAL FRIDAY AND SATURDAY.

FOR SUNDAY THROUGH WEDNESDAY...RIDGE AXIS ALOFT WILL EXTEND FROM THE
SOUTHERN HIGH PLAINS TO THE GREAT LAKES SUNDAY THROUGH TUESDAY.
DURING THE SAME TIME AN UPPER LEVEL TROUGH WILL BE ALONG THE WEST
COAST.  IN BETWEEN...THE CWA WILL BE IN SOUTHWEST WIND FLOW ALOFT.
ON TUESDAY AND WEDNESDAY A PORTION OF ENERGY FROM THE SOUTHERN PART
OF THE UPPER LEVEL TROUGH WILL LIFT AND FILL AS IT MOVES MAINLY TO
THE NORTH OF THE CWA.  THE MODELS ARE FAIRLY SIMILAR NOW...WITH ALL
MODELS TRENDING FURTHER WEST AND SLOWER WITH THE UPSTREAM UPPER
LEVEL TROUGH.  IN ADDITION ALL MODELS HAVE HIGHER HEIGHTS ALOFT OVER
THE CWA THROUGH THE MID PART OF NEXT WEEK.  RESULTING SURFACE
TEMPERATURES WILL BE ABOVE NORMAL FOR THIS PORTION OF THE FORECAST.
AS FAR AS THUNDERSTORM ACTIVITY GOES...MUCH OF IT WILL DEPEND ON THE
LOCATION OF THE SURFACE BOUNDARIES.  AT THIS TIME IT APPEARS THAT A
STATIONARY FRONT WILL BE OVER CENTRAL OR NORTHERN WYOMING AND THEN
BACK INTO THE GREAT BASIN...ALMOST PARALLELING THE FLOW ALOFT.  WAVES
DEVELOP ON THE FRONT AT TIMES FOR SUNDAY THROUGH WEDNESDAY.  A
SURFACE LOW PRESSURE TROUGH WILL EXTEND INTO WESTERN NEBRASKA...WITH
THE BOUNDARY LAYER MOIST AND UNSTABLE AHEAD OF THE FEATURE.  MODELS
FOR THE MOST PART KEEP THE BOUNDARY TO THE EAST OF THE CWA SO WILL
KEEP THE DRY FORECAST GOING FOR NOW FOR SUNDAY THROUGH WEDNESDAY.
SUNDAY AND MONDAY LOOK TO BETTER DAYS FOR ANY THUNDERSTORMS IN THE
EAST PART OF THE CWA. BUT EVEN IF THERE IS SOME ACTIVITY THE WARM
TEMPERATURES ALOFT SHOULD KEEP COVERAGE BELOW THAT OF CLIMATOLOGY.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

KMD/DEMKO/WEILAND
Hazardous weather outlook, Jun 15, 9:45 AM MDT, 12 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
945 AM MDT WED JUN 15 2005

NEZ001>003-019>021-054-055-WYZ059-060-067>070-161130-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-CONVERSE-NIOBRARA-PLATTE-GOSHEN-CHEYENNE FOOTHILLS-
PINE BLUFFS-
945 AM MDT WED JUN 15 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING AND THE
WESTERN NEBRASKA PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL SPREAD ONTO THE PLAINS OF SOUTHEAST WYOMING
THIS AFTERNOON AND MOVE EAST INTO THE WESTERN NEBRASKA PANHANDLE
BY EVENING. LOCALIZED HEAVY RAIN IS POSSIBLE WITH ANY STORMS THAT
DEVELOP. SOME OF THE STORMS MAY BECOME SEVERE WITH WIND GUSTS GREATER
THAN 60 MPH AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

WIDELY SCATTERED LATE DAY THUNDERSTORMS WILL REDEVELOP BOTH
THURSDAY AND FRIDAY. A FEW OF THE STORMS MAY BE STRONG AGAIN
THURSDAY AFTERNOON OR EVENING. MAINLY DRY WEATHER IS EXPECTED
SATURDAY THROUGH EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON.

WYZ061>066-161130-
SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE-
LARAMIE VALLEY-LARAMIE RANGE-
945 AM MDT WED JUN 15 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP WEST OF THE LARAMIE RANGE BY
EARLY AFTERNOON...THEN MOVE OFF TO THE EAST BY LATE AFTERNOON.
THE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE...BUT HEAVY
RAIN...LIGHTNING...SMALL HAIL AND GUSTY WINDS ARE POSSIBLE WITH
ANY STORMS THAT DEVELOP.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SCATTERED THUNDERSTORMS WILL DEVELOP IN AND NEAR THE MOUNTAINS OF
SOUTHEAST WYOMING EACH AFTERNOON FROM THURSDAY THROUGH SUNDAY.
SEVERE WEATHER IS NOT EXPECTED WITH THESE STORMS...HOWEVER STORMS
MAY PRODUCE LOCALIZED HEAVY RAIN...GUSTY WINDS...SMALL HAIL AND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

STARK/KMD

In the hours before

Local storm report, Jun 15, 4:09 PM MDT, 5 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
409 PM MDT WED JUN 15 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     TORNADO          3 N POTTER              41.26N 103.31W
06/15/2005  F0               CHEYENNE           NE   NWS EMPLOYEE

            NWS EMPLOYEE REPORTED

&&

JCD
Local storm report, Jun 15, 5:51 PM MDT, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
551 PM MDT WED JUN 15 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     HAIL             6 S POTTER              41.13N 103.31W
06/15/2005  0.75 INCH        CHEYENNE           NE   PUBLIC

&&

JCD

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 10:06 PM MDTSevere Thunderstorm WarningCYSDawes34 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.